MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
The diamondback gen2 peripheral orbital atherectomy device (oad) was selected for treatment of a pedal artery, which was moderately calcified and had a vessel diameter of 1.5-2.0mm.During treatment the oad crown became stuck in the pedal loop.Attempts to remove the device including glideassist mode and insertion of a catheter were made, but were unsuccessful, and eventually a buddy wire was inserted to free the device from the vessel.A delay of 30 minutes or greater occurred.
 
Additional Manufacturer Narrative
The oad was received at csi for analysis, engaged on the guide wire.Visual examination revealed biological material on the proximal and distal edges of the driveshaft crown.When tested, the oad functioned as intended.Review of the device data log revealed numerous stall conditions.At the conclusion of the device analysis, the report that the oad became stuck in the vessel could not be confirmed through analysis.The stall and biological material could have contributed to the stuck in vessel event, however this could not be confirmed.There was no damage observed that would have contributed to the material accumulation.The diamondback peripheral orbital atherectomy system instructions for use states "immediately stop spinning device if the oad stalls.Review for complications and mechanical failure if a stall condition occurs.Do not change to a higher speed if the oad stalls".Per details reported for the event, the vessel diameter was approximately 1.50-2.00mm.The diamondback peripheral orbital atherectomy system instructions for use states, "do not use the oad in a vessel that is too small for the crown.The reference vessel diameter at the treatment area must be at least 2.00 mm in diameter for the 1.25mm micro crown." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12062986
Report Number3004742232-2021-00228
Device Sequence Number3662584
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)221031(10)351572-1
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number351572-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;